Why Causes Relapse in Graves’ Disease after Anti-thyroid Drug therapy?

Why Causes Relapse in Graves’ Disease after Anti-thyroid Drug therapy?

Why Causes Relapse in Graves’ Disease after Anti-thyroid Drug therapy?

Why Causes Relapse in Graves’ Disease after Anti-thyroid Drug  ATD therapy?

  1. Prior relapse after earlier ATD course
  2. High iodine intake
  3. Only a short course of ATD therapy
  4.  large residual goiter
  5.  thyroid Eye disease TED (orbitopathy)
  6. Pretibial myxedema
  7. High TSH receptor antibody after ATD therapy.
  8. Failure to normalize TSH on ATD therapy.
  9. High TSH on ATD therapy ( any abnormal TSH on ATD suggests there is still relapse potential as well).
  10. Old test of non-suppressible radioiodine uptake.
  11. Image of normal male followed by onset of Graves’ disease
Add Your Comment

Contact Info
1328 16th Street, Santa Monica, CA 90404
Monday – Friday
9:00 AM to 5:00 PM
(310) 393-8860